Florida, 2004Hail and Damaging Wind in Florida, June 4, 2004
June 4, 2004 · NWS MLB · 2 events in 1 county or zone
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 4, 8:20 AM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 4, 8:20 AM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
920 AM EDT FRI JUN 4 2004
.DISCUSSION...
...STRONG TO SEVERE STORMS LIKELY TODAY...
FOR SEVERAL RUNS DATING BACK TO LAST WEEK...GFS HAD BEEN POINTING TO
A MID WEEK BREAK IN THE HEAT WAVE CORRESPONDING TO THE ONSET OF THE
WET SEASON AND HAD ALSO BEEN SHOWING THE INCREASING POTENTIAL FOR
STRONG/SEVERE STORMS WITH FRIDAY HAVING THE HIGHEST POTENTIAL. FROM
THE LOOKS OF THINGS AS OF 12Z...IT HAS PRETTY MUCH NAILED BOTH THESE
EVENTS. COMPARED TO THIS TIME THU...THE SYNOPTIC SETUP OVER ECFL
LOOKS EVEN MORE CONDUCIVE TO STRONG TO SEVERE STORMS OVER ECFL. H50
VORT AXIS ANALYZED BY WATER VAPOR/RUC EXTENDING FROM NE GOMEX ACROSS
NORTH FL AND UP THE SERN SEABOARD. LOCAL MEAN PWAT HAS INCREASED TO
1.8 WITH H50 TEMPS -9/-10C. MODIFYING FOR 91F/72F YIELDS 2800J/KG
CAPE WITH LI NR -8C AND WBZ 13KFT. H85-H50 WINDS FCST TO BE SW AT
15-17KT NR THE OCALA FOREST AND 10KT NR LAKE OKEE BY THIS AFTN SO
STEERING IS STRONGER THAN THU..AND DIRECTED ONCE AGAIN BACK TWD THE
EAST COAST.
LOOKING UPSTREAM...FOR (AT LEAST) THE 4TH DAY IN A ROW...THERE IS A
RESIDUAL SQLN TO OUR NW...HOWEVER THIS ONE IS MUCH CLOSER TO ECFL...
ALREADY IMPINGING ON THE JAX CWA...SO IT APPEARS CLOSE ENOUGH TO BE
A DIRECT FACTOR. ALSO (SIMILAR TO WED/THU) ANTICIPATE CONVECTION TO
FIRE OUT AHEAD OF THIS LINE EAST OF APALACHEE BAY OVER THE NEXT FEW
HRS...ESPECIALLY WITH THE DYNAMIC FORCING FROM THE H50 VORT LOBE
POISED TO DROP SEWD ACROSS THE AREA THRU THIS AFTN.
GIVEN THE SFC-STEERING FLOW COUPLED WITH DYNAMIC AND THERMODYNAMIC
CONSIDERATIONS...AS WELL AND ONGOING UPSTREAM CONVECTION...I REALLY
HAVE NO QUALM WITH KICKING POPS UP TO AT LEAST 70% ALL ZONES (COVRG
MAY BE A TAD LOWER ALONG THE TREASURE COAST) TODAY. IT SEEMS TO ME
THAT OUTSIDE OF HAVING PWATS AOA 2.0... YOUD BE HARD PRESSED TO
PRIME THE LOCAL AIR MASS A WHOLE LOT BETTER THAN THIS.
HWO/G-HWO HAS HIT LOCAL THREATS VERY WELL. ONLY ANTICIPATE A MINOR
TWEAK OR TWO THERE.
&&
.MARINE...MAIN CONCERN THIS AFTN WILL BE STRONG TO POSSIBLY SEVERE
STORMS DEVELOPING AND MOVING ENE TWD THE INTRACOASTAL AND NEARSHORE
WATERS BY LATE AFTN. THREAT FOR FREQUENT LIGHTNING...WIND GUSTS
GREATER THAN 35 KNOTS AND HAIL WITH STORMS. WINDS HAVE BEEN IN THE
5-10 KNOT RANGE THE LAST 24 HOURS AT BUOY 41009 WEAKER THAN MODEL
PROGS. WINDS SHOULD BACK TO SOUTHERLY (AND SE NEAR THE COAST WITH
THE AFTN SEA BRZ) AND INCREASE TO AROUND 10 KNOTS BUT WITH STRONGER
GUSTS NEAR STORMS DURING THE LATE AFTN AND EVENING.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...CRISTALDI
LONG TERM...VOLKMER
Hazardous weather outlook, Jun 4, 10:40 AM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1140 AM EDT FRI JUN 4 2004
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
041900-
BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM-
1140 AM EDT FRI JUN 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT:
...THUNDERSTORM IMPACT...
ABUNDANT DEEP LAYER MOISTURE...INSTABILITY...ALONG WITH AN UPPER
LEVEL DISTURBANCE WILL ALLOW NUMEROUS SHOWERS AND LIGHTNING STORMS
TODAY. COVERAGE AND INTENSITY WILL INCREASE THROUGHOUT THE AFTERNOON
AS THE EAST COAST SEA BREEZE MOVES INLAND AND INTERACTS WITH INLAND
LAKE BREEZES...AS WELL AS STORMS ALONG AN OUTFLOW BOUNDARY CURRENTLY
MOVING SOUTHEAST TOWARD OCALA AND SAINT AUGUSTINE. BY LATE AFTERNOON
...STORMS ALONG THE WEST COAST SEA BREEZE WILL APPROACH THE AREA.
STORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS...
HAIL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. THERE
IS A RISK FOR AN ISOLATED TORNADO IN THE MOST INTENSE STORMS THAT
FORM ALONG THE EAST COAST SEA BREEZE.
FROM THE INTERSTATE FOUR CORRIDOR NORTH...STORMS WILL MOVE NORTHEAST
BACK TOWARD THE COAST AT 15 TO 20 MPH. NEAR LAKE OKEECHOBEE...STORMS
WILL MOVE SLOWER...CLOSER TO 10 MPH...TOWARD THE NORTH TO NORTHEAST.
...FLOOD IMPACT...
LOCAL URBAN FLOODING AND PONDING OF WATER IN LOW AREAS WILL LIKELY
OCCUR AS STORMS INTENSIFY THIS AFTERNOON. THE SLOWER MOVING STORMS
WILL BE CAPABLE OF PRODUCING RAINFALL OF BETWEEN ONE AND THREE INCHES
IN A SHORT PERIOD OF TIME.
...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE OFF THE MAINLAND AND ACROSS THE
INTRACOASTAL WATERS...BARRIER ISLANDS...AND INTO THE NEAR SHORE
ATLANTIC WATERS THIS AFTERNOON. SQUALLS ABOVE 35 KNOTS...VISIBILITY
NEAR ZERO IN TORRENTIAL RAIN...HAIL...AND FREQUENT CLOUD TO WATER
LIGHTNING WILL ACCOMPANY THE MOST INTENSE STORMS.
...WATERSPOUT IMPACT...
AS THE MOST INTENSE STORMS MOVE OFF THE MAINLAND AND OVER THE
NEAR SHORE WATERS...THEY WILL BE CAPABLE OF PRODUCING AN ISOLATED
TORNADIC WATERSPOUT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY:
WITH THE WET SEASON UNDERWAY ACROSS EAST CENTRAL FLORIDA...STORMS
ARE IN THE FORECAST EACH AFTERNOON. CONDITIONS WILL BE FAVORABLE
FOR DEVELOPMENT OF STRONG THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND
EVENING. FROM SUNDAY ONWARD...STORM CHANCES WILL DECREASE NEAR THE
COAST EACH DAY AS THE EAST COAST SEA BREEZE MOVES MORE QUICKLY INLAND
AND THE FOCUS FOR STORMS SHIFTS TO THE WEST SIDE OF THE PENINSULA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
ANY WARNINGS ARE ISSUED FOR THEIR COUNTIES.
CRISTALDI
In the hours before
Special weather statement, Jun 4, 11:37 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1237 PM EDT FRI JUN 4 2004
FLZ064-041730-
MARTIN-
1237 PM EDT FRI JUN 4 2004
...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
MARTIN COUNTY...
AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STORMS WHICH WILL HAVE THE POTENTIAL TO PRODUCE STRONG
WIND GUSTS FROM JUPITER INLET TO JENSEN BEACH. IN FACT...A SEVERE
THUNDERSTORM WARNING HAS ALREADY BEEN ISSUED FOR PALM BEACH COUNTY
THROUGH 115 PM.
SEVERAL STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE EXCESSIVE
LIGHTNING AND RAINFALL TOTALS BETWEEN ONE AND THREE INCHES OVER
MARTIN COUNTY THROUGH 2 PM.
IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED.
MARINERS SHOULD LISTEN FOR SPECIAL MARINE WARNINGS.
Special weather statement, Jun 4, 12:22 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
122 PM EDT FRI JUN 4 2004
FLZ041-044-141-041800-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
122 PM EDT FRI JUN 4 2004
...STRONG STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...WINDS UP
TO 50 MPH AND SMALL HAIL APPROACHING NORTHERN LAKE COUNTY...NORTHERN
VOLUSIA COUNTY...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF LIGHTNING STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL FROM MARINELAND TO CRESCENT CITY JUST SOUTH OF OCALA. THE LINE
OF STORMS IS EXPECTED TO CONTINUE MOVING SOUTHEASTWARD AT 15 MPH.
STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING INTO NORTHERN LAKE
COUNTY AROUND LADY LAKE AND THE VILLAGES AND NORTHERN VOLUSIA COUNTY
AROUND LAKE GEORGE AND ORMOND BY THE SEAS BETWEEN 2 AND 3PM AND
SPREAD INTO THE DAYTONA BEACH...DELAND AND MOUNT DORA AREAS AFTER
3PM. THE ENVIRONMENT IS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS
ACROSS VOLUSIA AND LAKE COUNTIES THIS AFTERNOON WITH LARGE HAIL...
DAMAGING STRAIGHT LINE WIND GUSTS AND EXCESSIVE LIGHTNING THE
PRIMARY THREATS.
RESIDENTS SHOULD BE ALERT TO THE APPROACH OF THESE STORMS AND SEEK
SHELTER INDOORS UNTIL THEY PASS. WE ARE NOW ENTERING OUR PEAK
LIGHTNING SEASON AND LIGHTNING IS THE NUMBER ONE KILLER FROM SUMMER
THUNDERSTORMS.
IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
HAGEMEYER
Thunderstorm Wind, Brevard
- When
- June 4, 1:10 PM EST
- Where
- Brevard County, Mims
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $90,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.667, -80.833
Thunderstorm winds severly damaged two houses and three mobile homes and blew down trees in the Mims area.
Hail, Brevard
- When
- June 4, 3:20 PM EST
- Where
- Brevard County, Titusville
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 28.600, -80.800
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, June 4, 2004$1.0 million · 2 events
- Tornado in Florida, June 4, 2004$325,000 · F1 · 1 event
- Hail and Damaging Winds in Texas, June 4, 2004$370,000 · 1.75 in hail · 8 events
- Tornadoes and Flash Flood in North Carolina, June 4, 20041 injured · $76,000 · F1 · 7 events
- Hail and Damaging Wind in Texas, June 4, 2004$210,000 · 1 in hail · 5 events
- Flash Flood and Hail in Texas, June 4, 2004$140,000 · 2.75 in hail · 13 events
- Hail and Damaging Winds in Texas, June 4, 2004$59,000 · 1.75 in hail · 18 events
- Hail in Kansas, June 4 to 5, 2004$110,000 · 1.25 in hail · 2 events
- Flash Flood in Kentucky, June 4, 2004$100,000 · 1 event
- Hail and Damaging Winds in Texas, June 4, 2004$10,000 · 1.75 in hail · 24 events
- Hail and Damaging Wind in Kansas, June 4, 20041.75 in hail · 20 events
- Tornadoes and Hail in Kansas, June 4, 2004F0 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407584, 5407585.